advertisement
Reply
Thread Tools Display Modes
moon66
Member
moon66 has no updates.
 
Member Since: Dec 2013
Location: PA
Posts: 42
10 yr Member
Default Jan 05, 2023 at 10:48 PM
  #1
Is there anything better than clozapine? I tried loxapine and my life went to hell. I ended up inpatient. Yet it says it is an excellent alternative to clozapine. One of the reasons I want my clozapine switch was sedation. And Im on other medicines too. Im on Depakote ER, Lithium Carbonate, Strattera, Zoloft, and Wellbutrin. Ive heard that clozapine is the best when nothing else works. Im still questioning if there is anything out there. And Id probably have to be hospitalized for them to change it again.
moon66 is offline   Reply With QuoteReply With Quote
 
Hugs from:
SlumberKitty, WastingAsparagus

advertisement
SlumberKitty
Legendary Wise Elder
 
SlumberKitty's Avatar
SlumberKitty is staying stable.
 
Member Since: Jul 2018
Location: CA
Posts: 27,329 (SuperPoster!)
5 yr Member
117.7k hugs
given
PC PoohBah!
Default Jan 06, 2023 at 11:21 AM
  #2
I don't know the answer because I have no experience with that medicine. I hope someone here can help you. You might also wish to try posting this under the medication forum. HUGS. Good luck! Kit

__________________
Dum Spiro Spero
IC XC NIKA
SlumberKitty is offline   Reply With QuoteReply With Quote
MuddyBoots
Petulant She-Devil
 
MuddyBoots's Avatar
MuddyBoots Birth the colorful violence of a sinful creation
 
Member Since: Sep 2020
Location: by the river
Posts: 4,003 (SuperPoster!)
3 yr Member
4,769 hugs
given
PC PoohBah!
Default Jan 06, 2023 at 12:28 PM
  #3
None of the other medications you've listed are antipsychotics. Have you tried all of those? If clozapine is the only thing that works and it makes you too tired, maybe you could add something like Provigil to the mix to wake you up.

__________________
Things are changing now, and I can't tell
where I'll be from here on out.
MuddyBoots is offline   Reply With QuoteReply With Quote
cool09
Poohbah
cool09 has no updates.
 
Member Since: Feb 2012
Location: Eastern MD
Posts: 1,469
10 yr Member
17 hugs
given
PC PoohBah!
Default Jan 07, 2023 at 04:22 PM
  #4
You're taking lithium AND depakote together? Never heard of that, both are mood stabilizers. I took clozapine for 6 mths (not sure why) - didn't do anything to me. have you tried zyprexa?

__________________
I know why you wanna hate me! Cause hate is all the world has seen lately! - Limp Bizkit
cool09 is offline   Reply With QuoteReply With Quote
BeyondtheRainbow
Wise Elder
 
BeyondtheRainbow's Avatar
BeyondtheRainbow has no updates.
 
Member Since: Apr 2015
Location: US
Posts: 9,146 (SuperPoster!)
8 yr Member
9,079 hugs
given
PC PoohBah!
Default Jan 07, 2023 at 10:03 PM
  #5
Quote:
Originally Posted by cool09 View Post
You're taking lithium AND depakote together? Never heard of that, both are mood stabilizers. I took clozapine for 6 mths (not sure why) - didn't do anything to me. have you tried zyprexa?

There's evidence that shows combining lithium and depakote increases the effectiveness of the 2 meds. I was in a related clinical trial

__________________
Bipolar 1, PTSD, GAD, OCD.
Clozapine 250 mg, Emsam 12 mg/day patch, topamax 25 mg, ,Gabapentin 1700 mg & 100-2 PRN,. 1.5 mg clonazepam
BeyondtheRainbow is offline   Reply With QuoteReply With Quote
 
Thanks for this!
MuddyBoots
WastingAsparagus
Student of Life
 
WastingAsparagus's Avatar
WastingAsparagus is trying to enjoy life.
 
Member Since: Mar 2014
Location: South America
Posts: 4,625
8 yr Member
2,907 hugs
given
PC PoohBah!
Default Jan 13, 2023 at 02:46 PM
  #6
I'm not a psychiatrist (obviously), but it seems like there are other meds to take before trying clozapine. Clozapine requires weekly blood tests for six months (I am pretty sure) unless they changed it. It is because the medication has the potential to lower the white blood cell count in the body. Anyway, there are less risky meds (in my non-professional opinion) that you could probably try before clozapine becomes necessary or desired. Have you discussed this with your prescriber?

__________________
"Whatever you can do, or dream you can, begin it.
Boldness has genius, power, and magic in it!

WastingAsparagus is offline   Reply With QuoteReply With Quote
raspberrytorte
Insert Smiley Face
 
raspberrytorte's Avatar
raspberrytorte For the love of Pete!
 
Member Since: Mar 2015
Location: USA
Posts: 5,428
8 yr Member
4,393 hugs
given
PC PoohBah!
Default Jan 31, 2023 at 12:24 PM
  #7
I was on clozaril for five months and it caused massive weight gain, fluid retention and respiratory problems. Needless to say, I had to get off that stuff! Went on loxapine instead. Sucks it didn't work out for you I don't know anything better than clozaril unfortunately. Wish I could help! Hope you find something that works!

__________________
The darkest of nights is followed by the brightest of days.
raspberrytorte is online now   Reply With QuoteReply With Quote
All times are GMT -5. The time now is 09:48 AM.
Powered by vBulletin® — Copyright © 2000 - 2024, Jelsoft Enterprises Ltd.



 

My Support Forums

My Support Forums is the online community that was originally begun as the Psych Central Forums in 2001. It now runs as an independent self-help support group community for mental health, personality, and psychological issues and is overseen by a group of dedicated, caring volunteers from around the world.

 

Helplines and Lifelines

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider.

Always consult your doctor or mental health professional before trying anything you read here.